Hail, Carter
- When
- June 25, 5:10 PM EST
- Where
- Carter County, Gregoryville
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 38.330, -83.030
Thunderstorms formed during the late afternoon in western Carter County. Additional storms formed during the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
Thunderstorms formed during the late afternoon in western Carter County. Additional storms formed during the evening. These storms quickly pulsed to severe limits as they moved southeast.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 25, 3:03 PM EST, 2 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 403 PM EDT THU JUN 25 2015 .SYNOPSIS... WAVES OF LOW PRESSURE ALONG A FRONTAL BOUNDARY AFFECT THE AREA THROUGH FRIDAY. A STRONGER LOW AND COOL FRONT WILL CAUSE UNSETTLED WEATHER OVER THE WEEKEND. ANOTHER FRONT FOR NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... OLD MCS STILL PLAYING HAVOC WITH THE CONVECTIVE INITIATION WITH US NOW IN THE MIDDLE OF THE AFTERNOON COMING UP ON PEAK HEATING. FORECASTING TODAY WAS DONE MAINLY ON SATELLITE IMAGERY AND RAPID UPDATING MODELS THROUGH 06Z TONIGHT. DO NOT WANT TO GIVE UP TOO EARLY ON CONVECTIVE CHANCES EVEN ACROSS THE NORTH AS ADDITIONAL CLEARING TAKING PLACE BACK TO THE WEST NORTHWEST NOW APPEARING ON THE CURRENT VIS IMAGE. HAVE BEEN MONITORING THE HOURLY UPDATE SPC MESO PAGE FOR THE REAL TIME MLCAPE...WHICH IS STILL LACKING...BUT SHOWING SIGNS OF INCREASING AND IS AT LEAST NOW SHOWING UP AS POSITIVE VALUES IN THE 250 J/KG RANGE. THINKING SOME DIFFERENTIAL HEATING BOUNDARIES FOR CONVECTIVE INITIATION SHOULD BE SETTING UP SOON. MUST CONTINUE THE POPS OVERNIGHT AS WAVES CONTINUE TO COME THROUGH THE AREA. MAY BE ABLE TO ADD SOME BREAKS TO THE POPS GIVEN ANY SET UP OF MESO HIGHS IN THE WAKE OF COMPLEXES...BUT THE FLOW ALOFT LOOKS TO REMAIN ACTIVE IN CONJUNCTION WITH THE SYNOPTIC SCALE COOL/STATIONARY FRONT AND OLD CONVECTIVE OUTFLOWS. AND WILL KEEP THE TRIGGERS GOING. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... MODELS HAVE A STRONG COOL FRONT PUSHING ACROSS SATURDAY...FOLLOWED BY A COOLER AND MOIST AIRMASS INTO MUCH OF SUNDAY. THE FRONT WILL BRING AN ORGANIZED BAND OF SHOWERS AND THUNDERSTORMS...WHILE SCATTERED SHOWERS WILL BE IN THE NORTHWEST FLOW BEHIND THE FRONT SATURDAY INTO SUNDAY. MOST OF THE SHOWERS WILL BE OVER BY LATER ON SUNDAY AS BRIEF HIGH PRESSURE MOVES IN. AT THIS TIME IN THE HAZARDOUS WEATHER OUTLOOK...WILL CONTINUE MENTION SEVERE THUNDERSTORM POTENTIAL THIS EVENING...AND POTENTIAL WATER PROBLEMS THROUGH SATURDAY UNTIL THE FRONT MOVES THRU. THIS IS DUE TO SHORT TERM MESOSCALE INFLUENCES THAT CAN AND DO MODIFY THE SYNOPTIC PATTERN. IN ANY CASE...THE WARM AND HUMID CONDITIONS FRIDAY AND A PORTION OF SATURDAY WILL BE REPLACED BY A MUCH COOLER AIRMASS SATURDAY NIGHT AND SUNDAY. && .LONG TERM /MONDAY THROUGH THURSDAY/... GIVEN THE CONTINUATION OF A SERIES OF UPPER TROUGHS AND FRONTS MOVING ACROSS THE AREA NEXT WEEK...WILL GENERALLY KEEP THIS PERIOD UNSETTLED. HARD TO TIME THESE SYSTEMS...SO WILL BROADBRUSH AND KEEP CHANCE POPS FOR SHOWERS AND STORMS FOR EACH DAY NEXT WEEK. TEMPERATURES WILL CONTINUE TO BE MODERATE DUE TO THE CLOUDS AND SHOWERS...EVEN AS THE COOLER CANADIAN AIRMASS EXITS EAST BY MONDAY. .AVIATION /20Z THURSDAY THROUGH TUESDAY/... LEFTOVER CONVECTIVE DEBRIS FROM DELAYING THE EXPECTED CONVECTION BY A FEW HOURS. CLEARING BACK IN INDIANA TAKING PLACE...SO WILL SEE THE TOWERING CUMULUS FORMATION BACK TO THE WEST NORTHWEST OVER THE NEXT COUPLE OF HOURS. WITH THE CONVECTION...TSRA AND INTERMITTENT IFR WITH SOME WIND GUSTS ARE POSSIBLE. TIMING AND INTENSITIES WILL VARY...BUT CONVECTIVE ACTIVITY COULD CONTINUE INTO THE OVERNIGHT. KEEPING PREVAILING OR TEMPO CONDITIONS LIMITED TO THE FRONT END OF THE TAFS. NOT EXPECTING FOG TONIGHT WITH CLOUD COVER IN PLACE. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY... FORECAST CONFIDENCE: LOW TO MEDIUM. ALTERNATE SCENARIOS: TIMING OF THE CONVECTION TODAY AND TONIGHT COULD EASILY VARY EITHER WAY...FASTER OR SLOWER. .AFTER 18Z FRIDAY... POSSIBLE IFR IN ROUNDS OF SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON AND FRIDAY NIGHT && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ/JMV NEAR TERM...26 SHORT TERM...JMV LONG TERM...JMV AVIATION...26
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 516 AM EDT THU JUN 25 2015 OHZ066-067-076-WVZ010-011-020-031-032-040-260930- PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-DODDRIDGE-HARRISON-TAYLOR- BARBOUR- 516 AM EDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING INTO THE NIGHTTIME HOURS. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN THREAT. SOME OF THE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY DOWNPOURS WHICH COULD CAUSE SOME WATER ISSUES. A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS FRIDAY WHICH COULD CAUSE SOME WATER ISSUES. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ075-083>087-WVZ006>009-013>019-025>030-033>039-046-047-260930- ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON- JACKSON WV-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- 516 AM EDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING INTO THE NIGHTTIME HOURS. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN THREAT. SOME OF THE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY DOWNPOURS WHICH COULD CAUSE SOME WATER ISSUES. A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A MARGINAL RISK RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN THREAT. SOME OF THE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY DOWNPOURS WHICH COULD CAUSE SOME WATER ISSUES. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-VAZ003-004-WVZ005-024-260930- GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-MINGO- 516 AM EDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA...AND PORTIONS OF SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING INTO THE NIGHTTIME HOURS. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN THREAT. SOME OF THE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY DOWNPOURS WHICH COULD CAUSE SOME WATER ISSUES. A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN THREAT. SOME OF THE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY DOWNPOURS WHICH COULD CAUSE SOME WATER ISSUES. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
403 PM EDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG WILLIAMSTOWN 39.40N 81.45W
06/20/2015 WOOD WV PUBLIC
8 INCH DIAMETER TREE TWISTED OFF AND A SMALL TREE
UPROOTED AT THE CORNER OF 9TH AND HIGHLAND IN
WILLIAMSTOWN. ESTIMATED WIND GUST SPEED OF 45 MPH.
&&
EVENT NUMBER RLX1501416
WOLFEThe Jackson,KY radar (KJKL), 86 km away, was scanning. The volume nearest the first event began at 22:07 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573962, 573963, 573964, 573965.